Common symptoms of a Keppra overdose may include unconsciousness, difficulty breathing, and agitation. Some of the treatment options for an overdose on Keppra can include "pumping the stomach," administering certain medicines, or providing supportive care to treat related symptoms as they occur.
Keppra Overdose: An IntroductionKeppra® (levetiracetam) is a prescription medication used to treat certain types of seizures in people with epilepsy. The effects of a Keppra overdose can vary depending on a number of factors, including the Keppra dosage and whether it was taken with any other medications, alcohol, or street drugs.
If you happen to overdose on Keppra, seek immediate medical attention.
Symptoms of a Keppra OverdoseIf a person overdoses on Keppra, the symptoms can vary. Some commonly reported symptoms of a Keppra overdose include:
- Difficulty breathing
Life-threatening overdose symptoms are more likely if Keppra is combined with alcohol or other medications.
Treating a Keppra OverdoseThe treatment for a Keppra overdose will vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Close monitoring of the heart rate, blood pressure, and breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Keppra.